I am a 25 year old acne ridden patient. I'm on accutane for the 2nd time. The first time, I was 16 years old. I am on a low dosage of 10mg daily. My acne is not severe, but consistent and my Dr. didn't want to prescribe it to me due to the many side effects/dangers of the drug, however, he agreed after a year of trying everything else. I have been taking it for 9 weeks now with very little response. The acne seems to be buried below the skin, though, my skin is dry, the acne doesn't seem to surface. I have also been suffering with dry eys and lips, blurred vision, constipation and swelling of my abdomen. My Dr. has only allowed one more refill and feels that I should not need to take it for longer than 3 months. I'm wondering what to do. I don't want to give up if it just hasn't started working yet. I'm also sending this inquiry to you because it seems that everyone on the internet discussing accutane is between the ages of 13 and 18. Just wondering if my age has anything to do with the delayed reaction and the difference in the side effects I'm expriencing. Please respond. Thank you in advance for your tme and consideration in this matter.
Re: accutane and adults
Posted by Walt Stoll on September 25, 1998 at 08:51:35:
In Reply to: accutane and adults posted by carmen on September 24, 1998 at 02:04:06:
ALL persistant acne (beyond puberty) is due to endocrinopathy & dysautonomia due to the overwhelming storage of stress-effect in the hypothalamus.
This has been discussed ad nauseum on this BB for many years. Go to the archives & read anything you can find about acne, accutane and accutane side-effects (since many of the discussions were under that title).
If you want, then, to understand the above more, get a copy of a book that was written about you and devour it: Dr Pelletier's classic, "Mind as Healer, Mind as Slayer".
THEN, if you have more questions, write again.